Alert archive / North Carolina / Flash Flood Warnings in 2014
Flash Flood Warning 5, NWS Raleigh, NC
NWS Raleigh, NC issued this flash flood warning at Apr 30, 2014, 3:24 PM EDT for Halifax County, North Carolina. It was in force for 2 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 30, 2014, 3:24 PM EDT (19:24 UTC)
- Expired
- Apr 30, 2014, 5:30 PM EDT
- In force
- 2 hr
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Flood severity
- None
County Halifax County, NC
The radar
The Norfolk radar (KAKQ), 93 km from the middle of the area, began a volume at 19:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 30, 3:30 PM EDT | FLASH FLOOD | 2 Se Roanoke Rapids, NC | BECKER DRIVE BETWEEN OLD FARM ROAD AND INTERSTATE 95 WAS CLOSED DUE TO FLOODING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 7.4 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1061 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 598 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
683
WGUS52 KRAH 301924
FFWRAH
NCC083-302130-
/O.NEW.KRAH.FF.W.0005.140430T1924Z-140430T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
324 PM EDT WED APR 30 2014
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL HALIFAX COUNTY IN CENTRAL NORTH CAROLINA...
* UNTIL 530 PM EDT
* AT 323 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. ONE TO TWO INCHES OF RAIN HAS
ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...ROANOKE
RAPIDS...HALIFAX...ENFIELD...WELDON...GLENVIEW...TILLERY...
ROSEMARY...AND SOUTH WELDON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM THE HEAVY RAIN WILL CAUSE FLASH FLOODING OF
CREEKS AND STREAMS...ROADS...LOW LYING AND POOR DRAINAGE AREAS. DO
NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD. MANY
ROADS AND INTERSECTIONS IN THE AREA WILL QUICKLY FLOOD. WHEN
ENCOUNTERING FLOODED ROADS...TURN AROUND...DONT DROWN.
&&
LAT...LON 3644 7762 3641 7755 3638 7754 3635 7758
3631 7757 3631 7749 3633 7744 3629 7741
3611 7763 3615 7768 3614 7772 3616 7774
3615 7787 3648 7777 3648 7765
$$
102 follow-up statements
713
WGUS72 KRAH 302006
FFSRAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
406 PM EDT WED APR 30 2014
NCC083-302130-
/O.CON.KRAH.FF.W.0005.000000T0000Z-140430T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HALIFAX NC-
406 PM EDT WED APR 30 2014
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530 PM EDT FOR
CENTRAL HALIFAX COUNTY...
AT 403 PM EDT...DOPPLER RADAR INDICATED THE THUNDERSTORMS PRODUCING
HEAVY RAIN HAVE MOVED OUT OF THE WARNED AREA...HOWEVER RAIN
CONTINUES AND FLOODING IS STILL POSSIBLE.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...ROANOKE
RAPIDS...HALIFAX...ENFIELD...WELDON...TILLERY...AND SOUTH WELDON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
&&
LAT...LON 3644 7762 3641 7755 3638 7754 3635 7758
3631 7757 3631 7749 3633 7744 3629 7741
3611 7763 3615 7768 3614 7772 3616 7774
3615 7787 3648 7777 3648 7765
$$
10779
WGUS72 KRAH 302123
FFSRAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
523 PM EDT WED APR 30 2014
NCC083-302131-
/O.EXP.KRAH.FF.W.0005.000000T0000Z-140430T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HALIFAX NC-
523 PM EDT WED APR 30 2014
...THE FLASH FLOOD WARNING FOR CENTRAL HALIFAX COUNTY WILL EXPIRE AT
530 PM EDT...
THOUGH SOME WATER REMAINS ON A FEW ROADS IN THE ROANOKE RAPIDS...
WELDON...AND HALIFAX AREAS...FLOOD WATERS ARE RECEDING...AND ARE NO
LONGER EXPECTED TO POSE A THREAT TO LIFE OR PROPERTY. PLEASE
CONTINUE TO HEED ANY ROAD CLOSURES OR HIGH WATER SIGNS.
LAT...LON 3644 7762 3641 7755 3638 7754 3635 7758
3631 7757 3631 7749 3633 7744 3629 7741
3611 7763 3615 7768 3614 7772 3616 7774
3615 7787 3648 7777 3648 7765
$$
10What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Apr 30, 3:20 PM EDT, 4 minutes earlier.
Area forecast discussion, Apr 30, 3:20 PM EDT, 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 320 PM EDT WED APR 30 2014 .SYNOPSIS... A LARGE AND VIGOROUS STORM SYSTEM OVER THE MIDWEST WILL CONTINUE TO BRING UNSETTLED WEATHER TO OUR REGION INTO TONIGHT. A COLD FRONT WILL MOVE SLOWLY EASTWARD ACROSS THE REGION LATE THURSDAY INTO THURSDAY NIGHT. DRY AND COOLER WEATHER WILL SPREAD IN FROM THE WEST FRIDAY AND SATURDAY. && .NEAR TERM /THROUGH THURSDAY NIGHT/... AS OF 320 PM WEDNESDAY... ONGOING CONVECTION OVER THE COASTAL PLAIN IS MAINLY A FLOODING THREAT AT THIS POINT WITH VERY FEW DISCRETE ELEMENTS LEFT. EXPECT THIS AREA TO MOVE MOSTLY OUT OF THE CWA BY 21Z. MEANWHILE...ATTENTION SHIFTS BACK TO THE WEST WHERE CAPE HAS BEEN UNTAPPED SO FAR TODAY. DEEP LAYER SHEAR WILL INCREASE TO 45-50KT THROUGH THIS EVENING. WHILE SURFACE WINDS ARE FORECAST TO SLOWLY VEER WITH TIME...THEY DO REMAIN SLIGHTLY BACKED...AND THE DEEP LAYER SHEAR IS SUPPORTIVE OF SUPERCELL STRUCTURE WHICH MAINTAINS THE THREAT OF LARGE HAIL AND ISOLATED TORNADOES IN ADDITION TO DAMAGING WINDS AND HEAVY RAIN. THIS BIGGEST QUESTION HAS BEEN WHAT WILL TRIGGER STORMS. THERE IS A WAKE LOW THAT HAS BEEN MOVING UP FROM GS AND THROUGH UPSTATE SC TODAY...WHICH IS NOW SOMEWHAT EVIDENT IN OBS OVER THE SOUTHWEST PIEDMONT. THIS MAY HELP TRIGGER CONVECTION OVER THE NEXT FEW HOURS. WHILE MANY AREAS OVER THE WESTERN PIEDMONT HAVE RECEIVED LESS THAN ONE HALF INCH OF RAIN....THE ADDITIONAL STORMS THIS AFTERNOON MAY STILL CAUSE LOCALIZED FLASH FLOODING. TONIGHT... STABILIZATION AFTER SUNSET SHOULD CUT DOWN ON CONVECTIVE COVERAGE...BUT THE SHEAR AXIS CURRENT WEST OF THE MOUNTAINS IS FORECAST TO PUSH ACROSS THE AREA OVERNIGHT AND WILL LIKELY CONTINUE AT LEAST SCATTERED SHOWERS AND MAYBE A FEW ISOLATED STORMS. WHERE AS MODEL HAVE BEEN SHOWING AN ADDITIONAL INCH OR MORE OVERNIGHT...THE NEWER 12Z MODELS HAVE TRENDED DOWN OVERNIGHT. WE WILL MAINTAIN AT LEAST CHANCE POPS OVERNIGHT. LOWS IN THE 60S. THURSDAY... THE UPPER LOW THAT HAS BEEN RESPONSIBLE FOR THE UNSETTLED WEATHER THIS WEEK WILL OPEN UP AND BEGIN LIFTING NORTHEAST. THE MAIN AXIS OF PW OVER 1.5 INCHES AND HIGHER THETA E OVER THE AREA TODAY IS FORECAST TO SHIFT EAST OVER THE COASTAL PLAIN WITH AN EFFECTIVE FRONT. MODELS STILL SHOW 1000-1500 J/KG MLCAPE POSSIBLE WITH DEWPOINTS STILL IN THE UPPER 60S AND LOWER 70S. PROVIDED LINGERING SHOWERS EARLY IN THE DAY DONT SQUASH HEATING...HIGHS SHOULD REACH THE UPPER 70S AND LOWER 80S ACROSS THE EAST. THE MAIN UPPER JET AXIS WILL BE SHIFTING EAST WITH THE MEAN TROUGH AND WILL STILL PROVIDE STRONG DEEP LAYER SHEAR TO SUPPORT A SEVERE THREAT OVER THE COASTAL PLAIN. && .SHORT TERM /FRIDAY THROUGH FRIDAY NIGHT/... AS OF 315 PM WEDNESDAY... THE SURFACE COLD FRONT IS EXPECTED TO BE WELL SOUTHEAST OF CENTRAL NC BY FRIDAY MORNING. WE'LL STILL BE UNDER THE INFLUENCE OF FAST MID LEVEL FLOW FROM THE SW WITH WEAK PERTURBATIONS TRACKING NORTHEASTWARD OVER NC FRI... SO EXPECT A VEIL OF MID/HIGH CLOUDS TO OVERSPREAD CENTRAL/ERN NC FROM LATE MORNING THROUGH FOR MUCH OF THE AFTERNOON. THE GFS DOES GENERATE A SWATH OF LIGHT PRECIP OVER THE CENTRAL/ERN CWA FRI... HOWEVER THE LOW LEVELS BELOW 700 MB APPEAR TOO DRY FOR ANYTHING MORE THAN A QUICK SPRINKLE... SO WILL LEAVE OUT MEASURABLE POPS. AS THE MID LEVEL TROUGH AXIS APPROACHES FROM THE WEST LATE FRI INTO FRI NIGHT... ANOTHER SHOT OF ENHANCED CLOUD COVER IS EXPECTED TO SPREAD OVER THE REGION... PARTICULARLY IN THE SANDHILLS AND COASTAL PLAIN... BUT AGAIN THE LIMITED FORCING FOR ASCENT AND LIMITED MOISTURE DEPTH WILL INHIBIT PRECIP DEVELOPMENT. BELOW NORMAL HIGHS AROUND 70 WITH CLOUDS AND BELOW NORMAL THICKNESSES. LOWS IN THE UPPER 40S TO LOWER 50S. -GIH && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... AS OF 1225 PM TUESDAY... WE SHOULD SEE LINGERING MID-HIGH CLOUDS ESPECIALLY IN THE ERN CWA THROUGH MUCH OF SAT... AS A POTENT VORTICITY MAX CROSSES GA AND THE CAROLINAS... BUT DRY/STABLE LOW LEVELS WILL INHIBIT PRECIP DEVELOPMENT. OTHERWISE... ONCE THE MID LEVEL TROUGH AXIS FINALLY SHIFTS TO OUR EAST SAT EVENING... EXPECT DRY AND SEASONABLE WEATHER FOR SUNDAY. A STRONG MID LEVEL CLOSED LOW WILL TRACK ESE ACROSS THE ST LAWRENCE VALLEY AND NEW ENGLAND SUNDAY... SETTLING JUST OFF THE NEW ENGLAND COAST MON BEFORE WOBBLING TO THE EAST OR NE LATE TUE THROUGH WED. TO OUR WEST... BROAD RIDGING OVER THE SW QUARTER OF THE CONUS ON SUNDAY WILL SHIFT EASTWARD THROUGH THE CENTRAL STATES... AMPLIFYING AS IT REACHES THE SOUTHEAST STATES BY WED. THIS WILL RESULT IN GENERALLY FLAT NORTHWESTERLY MID LEVEL FLOW OVER THE REGION. A BACKDOOR FRONTAL ZONE ORIENTED WEST-EAST ACROSS VA SUNDAY IS EXPECTED TO DIP SOUTHWARD ACROSS NE NC MONDAY... THEN HOLD MAINLY STATIONARY IN A NW-SE FASHION ALONG THE VA/NC BORDER AND NE NC THROUGH TUE. IN THIS SORT OF A NORTHWEST FLOW PATTERN THERE IS THE POTENTIAL FOR UPSTREAM CONVECTION OVER THE OH VALLEY TO TRACK SOUTHEASTWARD ACROSS NC... AND FOR NOW WILL LEAVE IN A SLIGHT CHANCE OF SHOWERS AND STORMS FOR MON/TUE TO ADDRESS THIS POTENTIAL. AS THE RIDGE ALOFT APPROACHES FROM THE WEST LATE TUE INTO WED... THIS BOUNDARY SHOULD BE PUSHED A BIT NORTHEASTWARD... WITH A DRYING COLUMN AND WARMING LOW LEVELS. TEMPS CLOSE TO SEASONAL NORMALS (WHICH IS LOW-MID 50S FOR LOWS AND MID-UPPER 70S FOR HIGHS) THROUGH TUE... THEN ABOVE NORMAL TEMPS (HIGHS IN LOW-MID 80S) WED. -GIH && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... AS OF 200 PM WEDNESDAY... MOIST AND UNSTABLE AIR MASS COVERS CENTRAL NC WITH SURFACE WINDS FROM THE SSE OR SOUTH. THIS IS AHEAD OF A COLD FRONT... NOW PUSHING SLOWLY EASTWARD THROUGH CENTRAL/ERN TN... AND THIS IS EXPECTED TO CROSS CENTRAL NC LATE THU/THU NIGHT. NUMEROUS SHOWERS/STORMS WILL CONTINUE TO IMPACT RDU/FAY/RWI THROUGH THE REST OF THIS AFTERNOON... THROUGH ABOUT 21Z-23Z. INT/GSO SHOULD STAY MOSTLY DRY BUT WITH PATCHY SHOWERS. BACKGROUND SURFACE WINDS WILL REMAIN MAINLY FROM THE SOUTH SUSTAINED AT 7-13 KTS... ALTHOUGH LOCALLY STRONGER WINDS WITH GUSTS OVER 35 KT ARE LIKELY IN AND NEAR STORMS. MAINLY MVFR CIGS ARE EXPECTED AT ALL SITES THROUGH ABOUT 04Z TO 06Z... AND MVFR-IFR VSBYS ARE LIKELY IN AND NEAR STORMS FOR THE NEXT SEVERAL HOURS. AFTER THE 04Z-06Z TIME FRAME... SHOWER/STORM CHANCES WILL DECREASE... AND LOW CIGS ARE EXPECTED TO FORM WITH IFR CIGS AND MVFR VSBYS IN FOG ANTICIPATED AREAWIDE LATE TONIGHT. CIGS EXPECTED TO LIFT TO MVFR AFTER 13Z THU MORNING... AND POSSIBLE TO VFR AFTER 16Z... WITH WINDS STRENGTHENING FROM THE SSW AT 10-15 KT GUSTING TO 20-25 KTS. LOOKING BEYOND 18Z THU: ADDITIONAL SHOWERS AND A FEW STORMS WITH ENHANCED WIND GUSTS FROM THE SW TO 25-30 KTS ARE POSSIBLE AT RWI/FAY THU AFTERNOON AHEAD OF THE FRONT. WINDS WILL LIGHTEN AND SHIFT TO BE FROM THE WSW OR WEST THU NIGHT AFTER FRONTAL PASSAGE THU NIGHT. OTHERWISE... VFR CONDITIONS EXPECTED TO DOMINATE CENTRAL NC TERMINALS THROUGH MON. -GIH && .RAH WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR NCZ007>011-021>028- 038>043-073>078-083>086-088-089. && SYNOPSIS...HARTFIELD NEAR TERM...SMITH SHORT TERM...HARTFIELD LONG TERM...HARTFIELD AVIATION...HARTFIELD
Hazardous weather outlook, Apr 30, 1:27 PM EDT, 1 hour 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 127 PM EDT WED APR 30 2014 NCZ025-040>042-075>078-084>086-088-089-011730- DURHAM-CHATHAM-WAKE-JOHNSTON-MOORE-LEE-HARNETT-WAYNE-RICHMOND- SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 127 PM EDT WED APR 30 2014 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. THUNDERSTORMS THIS AFTERNOON WILL BE CAPABLE OF PRODUCING VERY HEAVY RAINFALL...DAMAGING WIND GUSTS AND EXCESSIVE LIGHTNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NCZ008>011-026>028-043-011730- GRANVILLE-VANCE-WARREN-HALIFAX-FRANKLIN-NASH-EDGECOMBE-WILSON- 127 PM EDT WED APR 30 2014 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... ...TORNADO WATCH 121 IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. FLASH FLOOD WATCH. THUNDERSTORMS THIS AFTERNOON WILL BE CAPABLE OF PRODUCING VERY HEAVY RAINFALL...DAMAGING WIND GUSTS...EXCESSIVE LIGHTNING AND ISOLATED TORNADOES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NCZ007-021>024-038-039-073-074-083-011730- PERSON-FORSYTH-GUILFORD-ALAMANCE-ORANGE-DAVIDSON-RANDOLPH-STANLY- MONTGOMERY-ANSON- 127 PM EDT WED APR 30 2014 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Apr 30, 11:59 AM EDT, 3 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1159 AM EDT WED APR 30 2014
NCZ025-041-301630-
WAKE-DURHAM-
1159 AM EDT WED APR 30 2014
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF CENTRAL WAKE AND
SOUTHEASTERN DURHAM COUNTIES UNTIL 1230 PM EDT...
AT 1159 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR CARY...MOVING NORTHEAST AT 25 MPH.
WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
RALEIGH...DURHAM...CARY...RDU INTERNATIONAL...MORRISVILLE...WILLIAM B
UMSTEAD STATE PARK...BETHESDA...FALLS LAKE STATE REC AREA...FALLS
LAKE AND FALLS LAKE BOAT RAMP.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED WEAK ROTATION WITH THIS STORM. IF THE
STORM INTENSIFIES AND ROTATION STRENGTHENS...A WARNING MAY NEED TO BE
ISSUED.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE
NATIONAL WEATHER SERVICE.
&&
LAT...LON 3588 7847 3573 7881 3582 7892 3587 7891
3607 7878 3607 7874
TIME...MOT...LOC 1559Z 211DEG 20KT 3579 7886
24Special weather statement, Apr 30, 12:12 PM EDT, 3 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1212 PM EDT WED APR 30 2014
NCZ040>042-075>077-086-088-301715-
HOKE-WAKE-LEE-HARNETT-CHATHAM-MOORE-CUMBERLAND-JOHNSTON-
1212 PM EDT WED APR 30 2014
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF HOKE...
WAKE...LEE...HARNETT...EASTERN CHATHAM...EASTERN MOORE...CUMBERLAND
AND WESTERN JOHNSTON COUNTIES UNTIL 115 PM EDT...
AT 1210 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR RDU
INTERNATIONAL TO NEAR FORT BRAGG...AND MOVING NORTHEAST AT 35 MPH.
HEAVY RAINFALL...HAIL UP TO THE SIZE OF NICKELS...WIND GUSTS UP TO
40 MPH...AND FREQUENT LIGHTNING WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
RALEIGH...FAYETTEVILLE...CARY...SANFORD...SOUTHERN PINES...RAEFORD...
PITTSBORO...LILLINGTON...FORT BRAGG AND WAKE FOREST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
TAKE SHELTER INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER
INDOORS...AN ENCLOSED VEHICLE CAN PROVIDE SAFE SHELTER FROM
LIGHTNING. DEADLY LIGHTNING STRIKES CAN OCCUR WELL AHEAD OF AN
APPROACHING STORM...PRIOR TO THE ARRIVAL OF RAIN AND WIND.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE
NATIONAL WEATHER SERVICE.
&&
LAT...LON 3484 7934 3504 7946 3538 7927 3552 7935
3557 7922 3556 7922 3556 7921 3586 7911
3587 7883 3597 7871 3607 7875 3598 7843
3583 7826 3561 7860 3532 7853 3509 7867
3486 7850 3484 7890 3495 7904 3483 7920
TIME...MOT...LOC 1610Z 210DEG 29KT 3592 7879 3510 7908
10Special weather statement, Apr 30, 1:18 PM EDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
118 PM EDT WED APR 30 2014
NCZ008>011-026>028-041>043-301845-
HALIFAX-VANCE-WAKE-WARREN-GRANVILLE-FRANKLIN-NASH-WILSON-EDGECOMBE-
JOHNSTON-
118 PM EDT WED APR 30 2014
...AN AREA OF SHOWERS AND THUNDERSTORMS WILL AFFECT PORTIONS OF
HALIFAX...VANCE...WAKE...WARREN...GRANVILLE...FRANKLIN...NASH...
WILSON...EDGECOMBE AND CENTRAL JOHNSTON COUNTIES UNTIL 245 PM EDT...
AT 117 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF SHOWERS AND THUNDERSTORMS NEAR CLAYTON...OR 14 MILES NORTH OF
SMITHFIELD...MOVING NORTH AT 25 MPH.
WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
RALEIGH...CARY...ROCKY MOUNT...ROANOKE RAPIDS...HENDERSON...
TARBORO...SMITHFIELD...OXFORD...NASHVILLE AND CREEDMOOR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE
NATIONAL WEATHER SERVICE.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM EDT WEDNESDAY EVENING
FOR CENTRAL NORTH CAROLINA.
LAT...LON 3600 7741 3582 7735 3558 7782 3559 7808
3564 7814 3540 7859 3559 7862 3552 7871
3561 7900 3586 7890 3587 7883 3600 7870
3609 7881 3654 7879 3654 7790 3648 7765
3641 7755 3632 7757 3633 7744 3611 7723
TIME...MOT...LOC 1717Z 199DEG 23KT 3572 7838
ELLISSpecial weather statement, Apr 30, 1:21 PM EDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
121 PM EDT WED APR 30 2014
NCZ077-086-088-301815-
HOKE-HARNETT-CUMBERLAND-
121 PM EDT WED APR 30 2014
...AN AREA OF SHOWERS AND THUNDERSTORMS WILL AFFECT PORTIONS OF
HOKE...HARNETT AND CUMBERLAND COUNTIES UNTIL 215 PM EDT...
AT 120 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF SHOWERS AND THUNDERSTORMS NEAR FORT BRAGG...MOVING NORTHEAST
AT 35 MPH.
WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
FAYETTEVILLE...RAEFORD...LILLINGTON...FORT BRAGG...DUNN...ANGIER...
BENSON...GODWIN...ANTIOCH AND POPE AFB.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE
NATIONAL WEATHER SERVICE.
&&
LAT...LON 3484 7934 3496 7936 3504 7946 3521 7925
3518 7910 3527 7922 3558 7890 3552 7869
3534 7853 3520 7864 3511 7864 3508 7867
3499 7864 3486 7850 3484 7890 3490 7894
3495 7904 3483 7920
TIME...MOT...LOC 1720Z 207DEG 30KT 3511 7911
ELLISSpecial weather statement, Apr 30, 2:18 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
218 PM EDT WED APR 30 2014
NCZ078-089-301915-
WAYNE-SAMPSON-
218 PM EDT WED APR 30 2014
...AN AREA OF SHOWERS AND THUNDERSTORMS WILL AFFECT PORTIONS OF WAYNE
AND SAMPSON COUNTIES UNTIL 315 PM EDT...
AT 218 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF SHOWERS AND THUNDERSTORMS NEAR CLINTON...MOVING NORTHEAST AT
40 MPH.
WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
GOLDSBORO...CLINTON...MOUNT OLIVE...FREMONT...WALNUT CREEK...
HARRELLS...ROSEBORO...PIKEVILLE...GARLAND AND NEWTON GROVE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM EDT WEDNESDAY EVENING
FOR CENTRAL NORTH CAROLINA.
LAT...LON 3475 7839 3499 7864 3509 7867 3511 7864
3520 7864 3531 7855 3526 7849 3525 7841
3535 7816 3560 7806 3559 7782 3537 7780
3518 7783 3515 7790 3519 7802 3519 7816
3490 7815 3474 7820 3471 7812 3455 7825
TIME...MOT...LOC 1818Z 208DEG 34KT 3500 7842
ELLISThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 8:16 PM EDT | Severe Thunderstorm Warning | RAH | Wayne | 44 min |
| Apr 29, 8:39 PM EDT | Special Weather Statement | RAH | Cumberland | 36 min |
| Apr 29, 8:51 PM EDT | Special Weather Statement | RAH | Wayne | 39 min |
| Apr 29, 10:07 PM EDT | Areal Flood Advisory | RAH | Wilson | 3 hr |
| Apr 29, 10:38 PM EDT | Special Weather Statement | RAH | Franklin | 67 min |
| Apr 29, 11:29 PM EDT | Special Weather Statement | RAH | Halifax | 61 min |
| Apr 30, 12:12 AM EDT | Special Weather Statement | RAH | Warren | 33 min |
| Apr 30, 12:22 AM EDT | Severe Thunderstorm Warning | RAH | Halifax | 38 min |
| Apr 30, 4:12 AM EDT | Special Weather Statement | RAH | Davidson, Forsyth | 48 min |
| Apr 30, 4:49 AM EDT | Special Weather Statement | RAH | Durham | 41 min |
| Apr 30, 4:51 AM EDT | Tornado Warning | RAH | Chatham, Durham, Orange | 39 min |
| Apr 30, 5:24 AM EDT | Tornado Warning | RAH | Durham, Granville, Wake | 51 min |
| Apr 30, 6:08 AM EDT | Tornado Warning | RAH | Granville, Vance | 52 min |
| Apr 30, 6:40 AM EDT | Special Weather Statement | RAH | Person | 20 min |
| Apr 30, 11:59 AM EDT | Special Weather Statement | RAH | Wake | 31 min |
| Apr 30, 12:12 PM EDT | Special Weather Statement | RAH | Cumberland, Harnett, Hoke, Lee, Wake | 63 min |
| Apr 30, 1:18 PM EDT | Special Weather Statement | RAH | Edgecombe, Franklin, Granville, Halifax, Nash, Vance and 3 more | 87 min |
| Apr 30, 1:21 PM EDT | Special Weather Statement | RAH | Cumberland, Harnett, Hoke | 54 min |
| Apr 30, 1:28 PM EDT | Areal Flood Advisory | RAH | Harnett, Wake | 3 hr |
| Apr 30, 2:18 PM EDT | Special Weather Statement | RAH | Sampson, Wayne | 57 min |
| Apr 30, 2:43 PM EDT | Areal Flood Advisory | RAH | Franklin, Halifax, Nash | 2 hr |
Nearby
Flash Flood Warnings in North Carolina, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.